Alert archive / Kansas / Flood Watches in 2007

Flood Watch 9, NWS Dodge City, KS

June 12, 200711 counties in Kansas

NWS Dodge City, KS issued this flood watch at Jun 12, 2007, 3:48 PM CDT for 11 counties in Kansas. It took effect at Jun 13, 2007, 1:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 3:48 PM CDT (20:48 UTC)
In effect from
Jun 13, 2007, 1:00 PM CDT
Expired
Jun 15, 2007, 1:00 AM CDT
In force
36 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 122048
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
348 PM CDT TUE JUN 12 2007

...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE OUT
OF COLORADO AND NEW MEXICO TONIGHT AND ACROSS KANSAS DURING THE
NEXT FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR
TONIGHT THROUGH WEDNESDAY NIGHT ACROSS SOUTHWEST AND CENTRAL
KANSAS. HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS
ESPECIALLY WEDNESDAY AFTERNOON AND NIGHT.

KSZ030-031-045-046-065-066-079>081-089-090-130500-
/O.NEW.KDDC.FA.A.0009.070613T1800Z-070614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
348 PM CDT TUE JUN 12 2007

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT 
  AND STAFFORD. IN WEST CENTRAL KANSAS...NESS AND TREGO.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS
  WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. SOME OF
  THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION
  WHICH WILL LEAD TO FLOODING.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY.
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

* A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
  CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
  ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE
  TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
  DEVELOP.

$$

GERARD
8 follow-up statements
000 
WGUS63 KDDC 130320
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1020 PM CDT TUE JUN 12 2007

...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE OUT OF
COLORADO AND NEW MEXICO TONIGHT AND ACROSS KANSAS DURING THE NEXT
FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR TONIGHT
THROUGH WEDNESDAY NIGHT ACROSS SOUTHWEST AND CENTRAL KANSAS.
HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS ESPECIALLY
WEDNESDAY AFTERNOON AND NIGHT.

KSZ030-031-045-046-065-066-079>081-089-090-130900-
/O.CON.KDDC.FA.A.0009.070613T1800Z-070614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1020 PM CDT TUE JUN 12 2007

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO 
  DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS 
  WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. SOME OF 
  THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME 
  LOCATION WHICH WILL LEAD TO FLOODING. 

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KDDC 130800
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
300 AM CDT WED JUN 13 2007

...HEAVY RAIN MAY RESULT IN FLOODING IN CENTRAL KANSAS THIS
AFTERNOON INTO THURSDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO WESTERN
KANSAS TODAY AND PROGRESS VERY SLOWLY SOUTHEASTWARD DURING THE NEXT
FEW DAYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS AS THE DAY PROGRESSES AND LINGER INTO THURSDAY EVENING 
PRODUCING WIDESPREAD VERY HEAVY RAINFALL AND POTENTIAL FLOODING.

KSZ030-031-045-046-065-066-079>081-089-090-131830-
/O.EXT.KDDC.FA.A.0009.070613T1800Z-070615T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
300 AM CDT WED JUN 13 2007

...FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH
THURSDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  BECOME MORE NUMEROUS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL
  KANSAS THIS AFTERNOON AND CONTINUE INTO THURSDAY EVENING. SOME
  OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME
  LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD RAINFALL
  AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE INCHES.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

06
000 
WGUS63 KDDC 132051
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
351 PM CDT WED JUN 13 2007

...HEAVY RAIN COULD RESULT IN FLOODING IN CENTRAL KANSAS TONIGHT
AND THURSDAY...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE OVER EXTREME SOUTHWEST
KANSAS THIS AFTERNOON WILL MOVE SLOWLY EAST OVERNIGHT AND SHOULD
BE LOCATED OVER NORTHWEST OKLAHOMA ON THURSDAY. A VERY MOIST
AIRMASS WILL REMAIN IN PLACE OVER CENTRAL KANSAS THROUGH THURSDAY.
THESE FEATURES WILL COMBINE TO BRING THUNDERSTORMS WITH HEAVY
RAINFALL TO THE AREA TONIGHT AND THURSDAY. LOCATIONS IN THE WATCH
AREA HAVE SATURATED GROUND DUE TO RECENT HEAVY RAINS SO ANY
ADDITIONAL HEAVY RAIN WILL CAUSE FLOODING CONDITIONS. 

KSZ030-031-045-046-065-066-079>081-089-090-140445-
/O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
351 PM CDT WED JUN 13 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH THURSDAY EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  DEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS
  TONIGHT. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS ON
  THURSDAY. SOME OF THESE THUNDERSTORMS WILL REPEATEDLY TRACK
  OVER THE SAME LOCATION WHICH WILL LEAD TO FLOODING. WIDESPREAD
  RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE FROM ONE TO THREE
  INCHES.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

GERARD
000 
WGUS63 KDDC 140714
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
214 AM CDT THU JUN 14 2007

...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS...

.A NEARLY STATIONARY UPPER LEVEL LOW OVER SOUTHWEST KANSAS WILL
ONCE AGAIN PROVIDE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THUNDERSTORMS
WHICH DO DEVELOP WILL BE SLOW MOVING AND WIDESPREAD ADDITIONAL
RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE THROUGH MIDNIGHT.
LOCAL AREAS UNDER THE STRONGEST SLOW MOVING STORMS COULD RECEIVE 2
OR MORE INCHES OF RAIN.

KSZ030-031-045-046-065-066-079>081-089-090-141515-
/O.EXT.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
214 AM CDT THU JUN 14 2007

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH LATE TONIGHT

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS
  TODAY. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS
  THROUGH THE EVENING HOURS. SOME OF THESE THUNDERSTORMS WILL
  REPEATEDLY TRACK OVER THE SAME LOCATION WHICH WILL LEAD TO
  FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE
  FROM ONE TO TWO INCHES. THIS IS IN ADDITION TO THE HEAVY
  RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

UMSCHEID
000 
WGUS63 KDDC 141615
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1115 AM CDT THU JUN 14 2007

...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS...

.A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHWEST
KANSAS THIS MORNING WILL CREEP SLOWLY SOUTHEAST THROUGH THIS AFTERNOON.
THIS SYSTEM WILL HELP WITH ADDITIONAL THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. SLOW
MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIDESPREAD RAINFALL
AMOUNTS OF ONE TO TWO INCHES. LOCALLY HEAVIER RAIN COULD RESULT IN
AMOUNTS OF TWO TO THREE INCHES OF RAIN.

KSZ030-031-045-046-065-066-079>081-089-090-150015-
/O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1115 AM CDT THU JUN 14 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH LATE TONIGHT

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
  AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE
  THUNDERSTORMS WILL REPEATEDLY TRACK OVER THE SAME LOCATION WHICH
  WILL LEAD TO FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE
  ANTICIPATED TO RANGE FROM ONE TO TWO INCHES. THIS IS IN ADDITION
  TO THE HEAVY RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

GERARD
000 
WGUS63 KDDC 142051
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
351 PM CDT THU JUN 14 2007

...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS...

.A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER
THE AREA THIS MORNING WILL MOVE SLOWLY TO THE SOUTHEAST THROUGH
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE DEVELOPING
OVER SOUTHWEST KANSAS THIS AFTERNOON SHOULD BECOME MORE NUMEROUS
AND MOVE INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
EVENING. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL. THE
SLOW MOVING NATURE OF THE THUNDERSTORMS COULD RESULT IN LOCALLY
HEAVY WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES. WITH
SATURATED GROUND CONDITIONS ALREADY IN PLACE, ANY HEAVY RAIN COULD
RESULT IN AREAL FLOODING. 

KSZ030-031-045-046-065-066-079>081-089-090-150500-
/O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
351 PM CDT THU JUN 14 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL KANSAS...BARBER...
  COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND STAFFORD. IN 
  WEST CENTRAL KANSAS...NESS AND TREGO.

* UNTIL 1 AM CDT FRIDAY

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO
  REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS LATE
  THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF
  THESE THUNDERSTORMS WILL BE SLOW MOVING WHICH WILL LEAD TO
  FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE
  FROM ONE TO THREE INCHES. THIS IS IN ADDITION TO THE HEAVY
  RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT.

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

GERARD
000 
WGUS63 KDDC 150217
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT THU JUN 14 2007

...ADDITIONAL HEAVY RAINFALL TO AGGRAVATE SATURATED CONDITIONS...

.A VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM OVER THE AREA
WILL MOVE SLOWLY TO THE SOUTHEAST THROUGH TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS ARE DIMINISHING ACROSS NORTHERN SECTIONS OF
SOUTHWEST KANSAS. NEAR THE OKLAHOMA KANSAS BORDER...SHOWERS AND
THUNDERSTORMS CONTINUE. THE SLOW MOVING NATURE OF THE
THUNDERSTORMS COULD RESULT IN LOCALLY HEAVY WIDESPREAD RAINFALL
AMOUNTS OF ONE TO TWO INCHES. WITH SATURATED GROUND CONDITIONS
ALREADY IN PLACE...ANY HEAVY RAIN COULD RESULT IN AREAL FLOODING.

KSZ030-031-045-046-150330-
/O.CAN.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER
917 PM CDT THU JUN 14 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND WEST CENTRAL
KANSAS HAS BEEN CANCELED. THUNDERSTORM ACTIVITY HAS DIMINISHED
ACROSS THE AREA. ALTHOUGH A FEW SHOWERS WILL MOVE ACROSS THE
AREA...ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED.

$$

KSZ065-066-079>081-089-090-150600-
/O.CON.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
917 PM CDT THU JUN 14 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT 
  AND STAFFORD.

* UNTIL 1 AM CDT FRIDAY

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED TO 
  REDEVELOP ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS 
  LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME 
  OF THESE THUNDERSTORMS WILL BE SLOW MOVING WHICH WILL LEAD TO 
  FLOODING. WIDESPREAD RAINFALL AMOUNTS ARE ANTICIPATED TO RANGE 
  FROM ONE TO THREE INCHES. THIS IS IN ADDITION TO THE HEAVY 
  RAINFALL RECEIVED WEDNESDAY AND WEDNESDAY NIGHT. 

* BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
  THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. 
  MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN 
  AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KDDC 150603
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
103 AM CDT FRI JUN 15 2007

...RAINFALL TAPERING OFF ACROSS PARTS OF SOUTH CENTRAL KANSAS...

.STEADY SHOWERS AND THUNDERSTORMS HAD BECOME MORE WIDELY SCATTERED
AND WILL TAPER OFF TO SPRINKLES BY 3 AM.

KSZ065-066-079>081-089-090-150715-
/O.EXP.KDDC.FA.A.0009.000000T0000Z-070615T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
103 AM CDT FRI JUN 15 2007

...FLOOD WATCH WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS WILL EXPIRE
AT 1 AM CDT EARLY THIS MORNING. ALTHOUGH SCATTERED SHOWERS WILL
CONTINUE FOR A FEW HOURS EARLY THIS MORNING...HEAVY RAINFALL IS NOT
EXPECTED.

$$

BURGERT

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Jun 12, 3:35 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 12, 3:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
335 PM CDT TUE JUN 12 2007

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGE WILL BE HEAVY RAIN AND POSSIBILITY FOR FLOODING.
UPPER AIR ANALYSIS SHOWED THE SOUTHWESTERN CONUS UPPER TROUGH LIFTING
OUT TO THE NORTHEAST TODAY. SHORTWAVES ROTATING THROUGH THE TROUGH
WERE LOCATED OVER SOUTHEAST COLORADO AND SOUTHERN NEW MEXICO. A 90
KNOT JET AT 250 MB WAS ANALYZED OVER KABQ THIS MORNING WHICH HAS
BEEN NOSING NORTHWARD INTO THE CENTRAL HIGH PLAINS AND HAS HELPED
BRING SCATTERED SEVERE THUNDERSTORMS TO NORTHEAST COLORADO INTO
NORTHWEST KANSAS AND NEBRASKA. FARTHER SOUTH, A BAND OF SCATTERED
SHOWERS AND THUNDERSTORMS HAS PERSISTED FROM WESTERN KANSAS INTO
THE TEXAS PANHANDLE ASSOCIATED WITH A PLUME OF TROPICAL MOISTURE
EXTENDING FROM THE TROPICS INTO THE CENTRAL PLAINS. THE SOUTHERN
NEW MEX SHORTWAVE WILL LIFT OUT ACROSS WESTERN KANSAS THIS EVENING
AND BRING AND KEEP SHOWERS AND THUNDERSTORMS GOING INTO TONIGHT.

SURFACE ANALYSIS SHOWED AN OLD FRONTAL BOUNDARY FROM NORTHWEST
INTO SOUTH CENTRAL KANSAS TODAY. THIS COULD BE THE FOCUS FOR HEAVY
PRECIP TONIGHT BUT ATTM IT APPEARS THAT ANY ASSOCIATED HEAVY
RAINFALL WOULD BE EAST AND NORTHEAST OF THE AREA TONIGHT.

ON THURSDAY, THE UPPER TROUGH MOVES OUT INTO WESTERN KANSAS. THIS
WILL PUSH A COOL FRONT EAST ACROSS THE CWA DURING THE DAY. EXPECT
THERE WILL BE SCATTERED SHOWERS ASSOCIATED WITH THE FRONT WHICH
SHOULD INCREASE IN COVERAGE AND INTENSITY DURING THE DAY AS THE
FRONT SLOWLY MOVES EAST. MOST OF THE SHORT TO MEDIUM RANGE MODELS
POINT TOWARD THE HIGHEST QPF OCCURRING OVER THE CENTRAL AND
EASTERN PART OF THE CWA WEDNESDAY AFTERNOON AND NIGHT. DUE TO THE
SLOW MOVING NATURE OF THIS SYSTEM AND COPIOUS AMOUNTS OF MOISTURE
IN PLACE, EXPECT THERE TO BE DECENT POTENTIAL FOR HEAVY RAIN. HAVE
DECIDED TO HOIST A FLOOD WATCH FOR THE EASTERN THIRD OF THE CWA
WHERE HEAVIEST RAINS HAVE FALLEN IN RECENT WEEKS. LATER SHIFTS CAN
ADJUST THIS AS NECESSARY DEPENDING ON HOW THINGS EVOLVE.

ANOTHER ISSUE WILL BE HIGH TEMPERATURES BEHIND THE FRONT,
ESPECIALLY ON WEDNESDAY. COOLER AIR BEHIND THE FRONT WITH
CONSIDERABLE CLOUDINESS EXPECTED, COULD INTO THE UPPER 60S. HAVE
BACKED OFF THE GOING FORECAST HIGH TEMPERATURES BUT THIS MAY NEED
TRIMMED EVEN MORE.

DAYS 3-7...

WITH THE GFS STAYING CONSISTENT WITH BOTH THE SLOW MOVING UPPER LOW
AND FASTER MOVING LOW LEVEL CONVERGENCE...STAYED THE COURSE OF THE
PREVIOUS SHIFT IN KEEPING POPS IN THE SLIGHT CHANCE 20 PERCENT RANGE
THURSDAY NIGHT THROUGH FRIDAY AND THEN DIMINISH POPS IN MY EXTREME
EASTERN TIER FRIDAY NIGHT.  THE NEXT ROUND OF TRW/RW SHOULD COME
SUNDAY LATE AFTERNOON/EVENING AS ANOTHER WAVE SCOOTS BY TO OUR
NORTH.  WILL HAVE HIGH SLIGHT CHANCE POPS GOING SUN AFTERNOON AND
NIGHT...MAINLY IN OUR NORTH AND EAST COUNTIES.  WE SHOULD SEE A
SLIGHT WARMING TREND FROM FRIDAY INTO SUNDAY AS THE RIDGING AND A
WEST FLOW ALOFT RETURNS.  THEN...A FRONT WILL SPILL THROUGH FROM THE
NORTHWEST ON SUNDAY...BRINGING MAX TEMPS BACK DOWN TO NEAR 80 OR IN
THE 80S FOR MONDAY AND TUESDAY.  ALSO...THERE WILL BE A CHANCE FOR
THUNDERSTORMS SUNDAY NIGHT AND MONDAY WITH THE APPROACHING FRONTAL
BOUNDARY AND PLENTY OF MOISTURE STILL IN PLACE.  THIS COULD LEAD TO
SOME SEVERE WEATHER...BUT THAT POTENTIAL WILL HAVE TO BE
RE-EVALUATED AT THE SUN-MON TIME FRAME APPROACHES.

&&

.AVIATION...

SCT FAST MOVING THUNDERSTORMS WILL LIKELY AFFECT ALL TAF
SITES...MAINLY BETWEEN 00Z AND 06Z.  WILL HAVE TO WATCH
INTENSITY...BUT FOR NOW IT LOOKS AS IF MVFR VSBYS AND CIGS ARE THE
MOST LIKELY LOWEST CATEGORIES. ANY STORMS WITH HEAVIER RAINFALL
COULD REDUCE VSBYS TO LESS THAN 3SM FOR BRIEF PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67  77  62  80 /  60  60  70  40
GCK  64  75  59  82 /  50  50  70  30
EHA  62  77  57  84 /  40  30  40  10
LBL  64  77  59  84 /  50  40  60  30
HYS  67  76  61  77 /  60  60  60  40
P28  71  81  64  82 /  60  60  70  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING
FOR KSZ030-031-045-046-065-066-079>081-089-090.

&&

FN02/12
Hazardous weather outlook, Jun 12, 3:48 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
348 AM CDT TUE JUN 12 2007

KSZ030-031-043>046-061>066-074>081-084>090-130900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
348 AM CDT TUE JUN 12 2007 /248 AM MDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR SOUTHWEST KANSAS THIS
MORNING WITH MORE DEVELOPING IN THE AFTERNOON AND TONIGHT OVER
THE REST OF THE REGION. SEVERE WEATHER IS NOT ANTICIPATED HOWEVER
SOME SMALL HAIL AND HEAVY DOWNPOURS ARE POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL PRODUCING THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AND WEDNESDAY NIGHT ESPECIALLY EAST OF A LINE FROM ASHLAND, DODGE
CITY, AND WAKEENEY. SEVERE WEATHER IS NOT ANTICIPATED. LOCAL RAINFALL
AMOUNTS BY THURSDAY MORNING MAY BE GREATER THAN AN INCH OR TWO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.